Aa
Aa
A
A
A
Close
Avatar universal

hydrocodone withdrawal & COPD

Hello everyone,

I am detoxing from hydrocodone after being addicted to it for about two years.  I'm going through terrible withdrawal right now, but I think I might actually just make it through the aches, lack of energy, depression, etc.  What I am having the most trouble with, however, is the painful cough that just won't go away.  I was diagnosed with COPD not long before becoming addicted to hydros.  (Note:  I was NOT prescribed this medication for COPD, however I've learned that hydros act as a strong cough suppressant.)  My cough is so bad.  I know it's because of the withdrawal, because I've tried to detox from hydros before and the cough always appears - and has been one of the main reasons I started taking the drug again.  Can somebody PLEASE tell me of something legal I can do to get rid of this cough?  Over-the-counter cough medicines I've taken so far just don't do it.

One more question:  approximately how long do hydrocodones stay in the system after taking them for 2 years?  I am due to take a drug test for a job in the next few weeks.  I am NOT asking how to beat the drug test, but I would like to know if the drugs will still show up on a test after being clean from them for 2 - 3 weeks.  Thanks in advance for any answers and/or help you can give me!
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
the yawning is another part of the whole deal....it wont stay around long.
Helpful - 0
Avatar universal
what to expect: found on another website:   i would assume oc and hydrocoden withdrawal are very much the same. anyone correct me if im wrong. thanks

perpetually being tired
hot/cold sweats
heart palpitations
joints and muscles in constant pain
vomiting
nausea
uncontrollable coughing
diarrhea
insomnia
watery eyes
excessive yawning
depression

Helpful - 0
401095 tn?1351391770
u know in the long run the hydro will hurt the copd more than it will help it..i know it seems opposite right now but u need to wait it out..and agree to c a dr and spend $ for the office visit..well worth it just to check ur lungs out...but narcotics impair breathing in the real world...and if someone is in respiratory distress, the last thing u do is give them narcotics cos a side effect is lowering respirations,,,,talk tu ur dr..an expectorant or a guaifesin drug may help/// a DXM drug/all r otc (over the counter)...but the dr visit will be worth it..addiction to narcotics is not the preferred/nor any type of treatment for copd..hang tight..let go of any spider webs u may have protecting ur brain that u may still need those destructive lil puppies...be safe and congrats on ur decision to be free
Helpful - 0
Avatar universal
Congrats on getting clean and on the new job! Yes the yawning is a withdrawl symptom as is watering eyes and runny nose for me anyway.  You are doing great!
Helpful - 0
Avatar universal
Thank you both so much for your replies and for your support!  You two are the first who seem to know and understand about the cough.  I never could find out anything about it anywhere else! Despite being in pain right now, I can't tell you how relieved (almost giddy) I feel knowing that somebody else recognizes this chronic coughing as a withdrawal symptom.

IBKleen, my COPD mostly manifests itself as bronchitis and asthma. Also, I apologize for asking that question and I won't ask anything else about it.  Please know that I wasn't asking to try to beat anything and then continue use.

I will consult both a pharmacist and a doctor.

Oh, by the way - is persistent yawning a withdrawal symptom as well?
Helpful - 0
935108 tn?1264258953
The pills should be out of you in a few days, tops.  About the cough you're going to have to talk to your doctor and see what he says.  Nothing otc ever seams to work.  The withdrawals won't last more than a week and then maybe your cough will be better when you have detoxed
Helpful - 0
271792 tn?1334979657
Hi and Welcome!

I know all to well what you are going through. I too have COPD, which for me manifests itself as asthma and emphysema. I am on medication for it and I don't know if there is anything OTC you can take to relieve the discomfort. I suggest that you talk with your pharmacist and see if they cannot help you. The cough should subside within a few days, but I also suggest that you see your doctor. Pay the $60, or whatever it is, office visit cost and ask for samples. Explain that you do not have insurance and they may help you. Please hang in there.

As far as the drug test question: We are not to answer those questions here but since you are making an effort to get clean I will simply say that it will be out of your system by then. Please do not ask about that any further.

Hope to see you stick around. It will get better. Keep posting and you will find great support here.
Helpful - 0
Avatar universal
I just wanted to add that I have no health insurance at the moment.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.